MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-080-120
Medical Device Problem Codes Accessory Incompatible (1004); Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a previous pta in the right common iliac artery with an unknown device, during a follow-up check the angiogram showed a small dissection in the right common iliac artery.The physician intended to use the protégé everflex to treat the dissection in the common iliac artery as per ifu.It was reported the vessel was pre-dilated.The stent was loaded on a 0.035¿ guidewire, and was advanced through a 6fr sheath.The device became stuck in the sheath, a second attempt was made to advance the device unsuccessfully.The 0.035¿ guidewire was changed for another 0.035 guidewire, the same advancement issues remained.The physician pulled back the delivery system and observed a break in the shaft, the stent was not mounted on it.The physician pulled back the sheath, cutting it with a knife, revealing the stent inside the sheath.Physician decided not to stent the patient as the blood flow was good.No injury to the patient reported.
 
Additional Manufacturer Narrative
Evaluation summary: visual inspection: the green non-medtronic sheath was inspected.The green outer jacket of the sheath was cut approximately 10.5 cm from the sheath tip.The metal coiled portion of the sheath was intact, however stretched out.Approximately 44cm of the coil was noted between the cut segments of the sheath jacket.The proximal segment of the sheath showed a bend approximately 3cm from the cut distal end.The distal segment showed the rim of the distal tip bent inwards.Direct backlighting was applied to the sheath and a stent could not be observed within the lumen of the sheath.The protégé everflex was returned with the safety locking pin tightened.The unit was inspected and observed the catheter was bent/twisted approximately 15cm from the distal tip.An approximate 90-degree bend to the catheter shaft was noted at approximately 120cm from the distal tip, at the area of the distal rim of the strain relief.The safety pin was loosened.The deployment grip was started to be pulled and it could be seen that the stent was loaded.Damage to the sheath and everflex deployment system would have led to difficulty in pulling the device through the sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7091467
Report Number2183870-2017-00547
Device Sequence Number19306652
Product Code NIO
UDI-Device Identifier00821684069202
UDI-Public00821684069202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2019
Device Catalogue NumberPRB35-06-080-120
Device Lot NumberA341316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight108